Back to all discussions

Going off The Pill...Are Migraines better or worse?

Hi, forum newbie here. I'm a 45 year old female and I have just stopped taking The Pill after 20+years on it. What am I in for? My neurologist couldn't give me a definitive answer. I would say about 75%of my migraines are menstrual migraines. Any insight would be appreciated. Thanks!

  1. Hi tiggmom1,

    Welcome to the Migraine.com discussion forum! We are so glad you are here.

    I wish I could tell you one way or the other, but the thing is what works well for some women, won't work at all for others. Meaning some women will do ok when they stop taking birth controls and others not so much. This article has information on migraine and birth control;
    https://migraine.com/blog/birth-control-migraine-prevention/. I wish I had more information for you on this!

    If menstrual migraine continues to be an issue you may want to talk with you doctor about taking a triptan prophylactically. Frova is a long acting triptan that can be taken a few days before and through menses to help prevent menstrual migraine. Let me share this information with you; https://migraine.com/blog/short-term-option-for-migraine-prevention-frova/.

    Nancy

    or create an account to reply.